Iowa, 2017

Hail and Damaging Wind in Iowa, April 15 to 16, 2017

April 15 to 16, 2017 · NWS DMX · 57 events in 20 counties and zones

An unorganized area of low pressure was situated across areas of Nebraska and Iowa, with boundaries draped north and west of the state, early on the 15th. Throughout the day northwest winds transitioned the relatively stationary boundaries into cold fronts which entered northwest Iowa by early afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$23,000
Crop damage
None recorded
Events
57

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DMX wrote it up.

An unorganized area of low pressure was situated across areas of Nebraska and Iowa, with boundaries draped north and west of the state, early on the 15th. Throughout the day northwest winds transitioned the relatively stationary boundaries into cold fronts which entered northwest Iowa by early afternoon. Temperatures ahead of the front were modest in the 70s with dew points around 60. Resulting MUCAPE values ran from around 1000 J/kg in areas across northern Iowa to 2000+ J/kg across parts of southwest Iowa. Effective bulk wind shear were also borderline supportive for rotating storms in the 30 to 40kt range. The primary results of severe weather for this event were hail and heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the first event at Apr 15, 3:07 AM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Apr 15, 3:07 AM CST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
407 AM CDT Sat Apr 15 2017

.SHORT TERM.../Today through Tonight/
Issued at 406 AM CDT Sat Apr 15 2017

Convection is ongoing across the far West/Northwest ahead of a
frontal boundary in a broad area of theta-e advection and some
forcing.  A couple of weak shortwaves will pass Northeast into
Minnesota and Wisconsin and keep the showers/storms going across
this area through the morning.

The cold front will gradually push across Iowa today and be out of
the area by 09Z tonight.  The cold front will be the focus for
storms today into the evening hours.  There will be plenty of
moisture in place and soundings show a favorable shear profile for
strong updrafts.  This combined with 2000+J/Kg of CAPE across the
Southeast half of so of the state during peak heating and we will
see some strong storms this afternoon.  Large hail and damaging wind
will be the main threats. Current SPC Outlook did bring the threats
further North into Iowa but depending on the speed of the front, may
need to be brought back further West in later updates.

The front will be in the Southeast portion of the state this evening
and the severe potential will continue into the evening, though it
will be waning.  Looking for storms to be ending between 03Z and 06Z
with some lingering precip until 09Z or so. Behind the front cooler
air will begin to move in.  Lows will be in the upper 30's to mid
40's across the North.

.LONG TERM.../Sunday through Friday/
Issued at 406 AM CDT Sat Apr 15 2017

High pressure will move into the state on Sunday and will result
in a very pleasant day. Monday will be a transition day as return
flow develops as the area of high pressure moves east and lee side
cyclogenesis commences in response to an intense PV anomaly
crossing the Rockies. High temperatures on Monday will again be in
the mid 60s north to the low to mid 70s south. Kinematic forcing
associated with the PV anomaly will arrive late Monday night into
Tuesday. The surface low pressure is expected to move to the north
across South Dakota and Minnesota during this period and will drag
a cold front through Iowa by Tuesday afternoon and potential near
the peak of diurnal heating. A few severe storms will be possible
with the frontal passage.

The progressive weather pattern will continue through much of the
extended forecast. High pressure ridge will follow for early
Wednesday though theta-e advection aloft will already be ongoing
in advance of another strong short wave though will bring
increasing chances for precipitation by the afternoon and into the
overnight hours. This system could bring rainfall in excess of
one inch to portions of the state. More uncertainty exists in the
extended with a closed upper low moving across the southwest
CONUS and into the Oklahoma and Kansas regions. Currently still
have precipitation chances into northern Iowa though general
trends are further south with this system will drier air moving
into portions of Iowa. Temperatures will be mild early in the
period with highs in the 60s and 70s then falling into the 50s and
60s Wednesday through Friday.

&&

.AVIATION.../For the 06Z TAFS through 06Z Saturday night/
Issued at 1159 PM CDT Fri Apr 14 2017

Delayed the onset of MVFR ceilings as convection looks to be
slowed to develop later Saturday morning. There is some
diminishing convection in eastern Nebraska that may impact FOD and
MCW towards 10-12z Saturday and have VCTS mentioned. Otherwise,
have the MVFR ceilings introduced during the afternoon with the
main trough/cold front tracking across the state.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...FAB
LONG TERM...Donavon
AVIATION...Podrazik
Hazardous weather outlook, Apr 15, 4:48 AM CST, 57 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
548 AM CDT Sat Apr 15 2017

IAZ026>028-036>039-046>050-057>062-070>075-081>086-092>097-161100-
Franklin-Butler-Bremer-Hamilton-Hardin-Grundy-Black Hawk-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
548 AM CDT Sat Apr 15 2017

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

A few severe storms are possible mainly this afternoon and
evening. Damaging wind gusts to 60 mph, ping pong sized hail and
an isolated tornado are all possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong to severe thunderstorms are possible Tuesday afternoon and
evening. Large hail will be the primary threat, with damaging
winds a secondary threat. Additional thunderstorms are possible by
Wednesday afternoon and night. Locally heavy rainfall is possible
with each event.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this afternoon and evening.

IAZ004>007-015>017-023>025-033>035-044-045-161100-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Sac-Calhoun-Webster-Crawford-Carroll-
548 AM CDT Sat Apr 15 2017

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Isolated severe thunderstorms are possible today with damaging
wind gusts to 60 mph and quarter sized hail possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong thunderstorms are possible again late Monday night into Tuesday
morning. Isolated thunderstorms are possible by Wednesday
afternoon and evening. Locally heavy rainfall is possible with
each event.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The Des Moines radar (KDMX), 135 km away, was scanning. The volume nearest the first event began at 11:43 UTC.

Open the radar archive at this moment

Event by event

38 hail, 18 heavy rain, 1 thunderstorm wind. Local standard time, as filed.

Heavy Rain, Wapello

When
April 15, 5:45 AM CST to April 16, 5:45 AM CST
Where
Wapello County, 1.25 mi WSW of Dahlonega
Reported by
CoCoRaHS
Coordinates
41.040, -92.390

CoCoRaHS report of 1.47 inches of rain in the past 24 hours. Delayed report.

Heavy Rain, Polk

When
April 15, 6:00 AM CST to April 16, 6:00 AM CST
Where
Polk County, 1.24 mi NW of Oralabor
Reported by
CoCoRaHS
Coordinates
41.740, -93.650

CoCoRaHS report of 1.14 inches over the past 24 hours and 1.97 inches over the past 48 hours.

Heavy Rain, Hardin

When
April 15, 6:00 AM CST to April 16, 6:00 AM CST
Where
Hardin County, 1.02 mi E of Eldora
Reported by
CoCoRaHS
Coordinates
42.370, -93.080

CoCoRaHS report of 1.00 inches of rain in the past 24 hours and 1.34 inches in the past 48 hours.

Heavy Rain, Dallas

When
April 15, 6:00 AM CST to April 16, 6:00 AM CST
Where
Dallas County, 3.73 mi NE of Dallas Center
Reported by
CoCoRaHS
Coordinates
41.710, -93.910

CoCoRaHS report of 1.05 inches of rain in the past 24 hours and 1.78 inches over the past 48 hours.

Heavy Rain, Warren

When
April 15, 6:00 AM CST to April 16, 6:00 AM CST
Where
Warren County, 1.73 mi NW of Spring Hill
Reported by
CoCoRaHS
Coordinates
41.440, -93.690

CoCoRaHS report of 1.6 inches of rain in the past 24 hours and 1.82 inches in the past 48 hours.

Heavy Rain, Dallas

When
April 15, 6:00 AM CST to April 16, 6:00 AM CST
Where
Dallas County, 0.52 mi W of Hadden Hill
Reported by
CoCoRaHS
Coordinates
41.620, -93.840

CoCoRaHS report of 1.07 inches of rain in the last 24 hours and 1.82 inches in the last 49 hours.

Heavy Rain, Warren

When
April 15, 6:00 AM CST to April 16, 6:00 AM CST
Where
Warren County, 2.49 mi WNW of Spring Hill
Reported by
CoCoRaHS
Coordinates
41.440, -93.710

CoCoRaHS report of 1.60 inches of rainfall in the past 24 hours.

Heavy Rain, Polk

When
April 15, 6:00 AM CST to April 16, 6:00 AM CST
Where
Polk County, 2.07 mi S of Polk City
Reported by
Official NWS Observations
Coordinates
41.740, -93.720

Official NWS observation of 1.24 inches of rain over the past 24 hours and 2.08 inches over the past 48 hours.

Heavy Rain, Tama

When
April 15, 6:00 AM CST to April 16, 6:00 AM CST
Where
Tama County, 0.69 mi S of Traer
Reported by
COOP Observer
Coordinates
42.190, -92.470

Coop report of 1.35 inches over the past 24 hours and 1.70 inches over the past 48 hours.

Heavy Rain, Calhoun

When
April 15, 6:00 AM CST to April 16, 6:00 AM CST
Where
Calhoun County, 0.69 mi S of Rockwell City
Reported by
COOP Observer
Coordinates
42.390, -94.630

Coop observer report of 1.22 inches of rain over the past 24 hours and 1.91 inches over the past 48 hours.

Heavy Rain, Tama

When
April 15, 6:00 AM CST to April 16, 6:00 AM CST
Where
Tama County, 2.95 mi NNE of Dysart
Reported by
CoCoRaHS
Coordinates
42.210, -92.300

CoCoRaHS report of 1.28 inches of rain over the past 24 hours.

Heavy Rain, Warren

When
April 15, 6:00 AM CST to April 16, 6:00 AM CST
Where
Warren County, 1.56 mi W of Indianola
Reported by
COOP Observer
Coordinates
41.370, -93.600

Coop observer report of 2.33 inches of rain over the past 24 hours and 2.41 inches over the past 48 hours.

Heavy Rain, Marshall

When
April 15, 6:00 AM CST to April 16, 6:00 AM CST
Where
Marshall County, 1.38 mi S of Marshalltown
Reported by
COOP Observer
Coordinates
42.030, -92.920

Coop observer reported 1.17 inches of rain over the past 24 hours and 1.57 inches over the past 48.

Heavy Rain, Tama

When
April 15, 6:00 AM CST to April 16, 6:00 AM CST
Where
Tama County, Clutier
Reported by
COOP Observer
Coordinates
42.080, -92.400

Coop observer reported 1.58 inches of rain over the past 24 hours and 1.86 inches over the past 48 hours.

Heavy Rain, Lucas

When
April 15, 6:00 AM CST to April 16, 6:00 AM CST
Where
Lucas County, Chariton
Reported by
COOP Observer
Coordinates
41.020, -93.320

Coop observer reported rainfall of 1.60 inches over the past 24 hours.

Heavy Rain, Warren

When
April 15, 7:00 AM CST to April 16, 7:00 AM CST
Where
Warren County, 1.55 mi E of Hartford
Reported by
CoCoRaHS
Coordinates
41.470, -93.390

CoCoRaHS observer reported 1.46 inches of rainfall over the past 24 hours.

Heavy Rain, Polk

When
April 15, 9:30 AM CST to April 16, 9:30 AM CST
Where
Polk County, 2.18 mi WNW of (Dsm)des Moines Intl
Reported by
CoCoRaHS
Coordinates
41.540, -93.710

CoCoRaHS report of 1.01 inches of rainfall over the past 24 hours and 1.67 inches over the past 48 hours.

Hail, Calhoun

When
April 15, 3:46 PM CST
Where
Calhoun County, 0.86 mi SW of Yetter
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.310, -94.840

Trained spotter reported nickel to quarter size hail covering the ground along with winds to around 50 mph.

Hail, Calhoun

When
April 15, 4:00 PM CST
Where
Calhoun County, 3.29 mi SW of Sherwood
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.340, -94.770

Trained spotter reported quarter sized hail.

Hail, Story

When
April 15, 4:24 PM CST
Where
Story County, 0.86 mi NE of Story City
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
42.190, -93.590

Amateur radio operator reported penny sized hail.

Hail, Pocahontas

When
April 15, 4:26 PM CST
Where
Pocahontas County, 2.02 mi SW of Fonda
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
42.561, -94.860

Trained spotter reported hail just smaller than golf balls.

Heavy Rain, Marion

When
April 15, 5:00 PM CST to April 16, 7:30 AM CST
Where
Marion County, 0.69 mi N of Knoxville
Reported by
Trained Spotter
Coordinates
41.330, -93.100

Trained spotter reported 1.40 inches of rain since 6 pm the day before. This is a delayed report.

Thunderstorm Wind, Hardin

When
April 15, 5:02 PM CST
Where
Hardin County, 1.68 mi WSW of New Providence
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.270, -93.200

Amateur radio operator reported 60 mph wind gusts.

Hail, Hardin

When
April 15, 5:12 PM CST
Where
Hardin County, 1.02 mi E of Eldora Muni Arpt
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.330, -93.100

Trained spotter reported nickel sized hail.

Hail, Grundy

When
April 15, 5:25 PM CST
Where
Grundy County, 1.72 mi NW of Ivester
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.350, -92.970

Trained spotter reported lots of dime to quarter sized hail along Highway 175 just east of the Hardin-Grundy county line.

Hail, Marion

When
April 15, 5:37 PM CST
Where
Marion County, 2.95 mi NNW of Flagler
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.360, -93.040

Trained spotter reported penny sized hail.

Hail, Clarke

When
April 15, 5:37 PM CST
Where
Clarke County, 0.87 mi NE of Osceola
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.040, -93.770

Hail lasted for about 2 to 3 minutes with a mixture of sizes from pea to nickels.

Hail, Clarke

When
April 15, 5:42 PM CST
Where
Clarke County, 0.87 mi SE of Osceola Muni Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.060, -93.760

Trained spotter reported nickel to quarter sized hail.

Hail, Tama

When
April 15, 5:51 PM CST
Where
Tama County, 0.51 mi W of Lincoln
Measured
1 in hail
Reported by
Social Media
Coordinates
42.270, -92.690

Public reported quarter sized hail via social media. Time estimated from radar.

Hail, Warren

When
April 15, 5:56 PM CST
Where
Warren County, 1.04 mi W of New Virginia
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.180, -93.750

Trained spotter reported penny sized hail.

Hail, Tama

When
April 15, 5:58 PM CST
Where
Tama County, 1.72 mi NE of Lincoln
Measured
1 in hail
Reported by
Public
Coordinates
42.290, -92.660

Public reported quarter sized hail along with estimated winds of 40 to 50 mph.

Hail, Warren

When
April 15, 6:10 PM CST
Where
Warren County, 2.14 mi NNW of Cool
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.210, -93.590

Trained spotter reported up to golf ball sized hail. The is a delayed report.

Hail, Warren

When
April 15, 6:10 PM CST
Where
Warren County, 1.25 mi WNW of Cool
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
41.190, -93.600

Trained spotter reported half dollar sized hail.

Hail, Tama

When
April 15, 6:10 PM CST
Where
Tama County, Buckingham
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
42.270, -92.450

Media reported hail up to golf ball in size. Time estimated from radar.

Hail, Tama

When
April 15, 6:12 PM CST
Where
Tama County, 2.2 mi NE of Buckingham
Measured
1.5 in hail
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
42.290, -92.417

Emergency manager reported their truck sustained hail damage from hail just under golf ball size just south of the Black Hawk and Tama county lines on S Ave. Time estimated from radar.

Hail, Warren

When
April 15, 6:13 PM CST
Where
Warren County, 2.81 mi N of Cool
Measured
2.5 in hail
Property damage
$5,000
Reported by
Social Media
Coordinates
41.220, -93.570

Media relayed via social media public reports of hail just under baseball in size. Time estimated from radar.

Hail, Black Hawk

When
April 15, 6:15 PM CST
Where
Black Hawk County, 2.81 mi N of Eagle Center
Measured
1 in hail
Reported by
Social Media
Coordinates
42.370, -92.520

Media relayed reports of quarter sized hail from social media. Time estimated.

Hail, Tama

When
April 15, 6:16 PM CST to 6:22 PM CST
Where
Tama County, 0.86 mi SW of Traer Muni Arpt to 6.72 mi N of Dysart
Measured
1.5 in hail
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
42.190, -92.460

Emergency manager reported a wide swath of ping pong ball sized hail from Traer to Hickory Hollow Park. Time estimated from radar.

Hail, Clarke

When
April 15, 6:18 PM CST
Where
Clarke County, 1.38 mi S of Woodburn
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.000, -93.600

Trained spotter reported quarter sized hail covering her yard just south of Woodburn.

Hail, Black Hawk

When
April 15, 6:18 PM CST
Where
Black Hawk County, 3.83 mi WSW of La Porte City Arpt
Measured
2.75 in hail
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
42.300, -92.350

Media relayed reports of broken windshields from nearly baseball sized hail. Time estimated from radar.

Hail, Warren

When
April 15, 6:20 PM CST
Where
Warren County, 0.94 mi SW of Milo
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
41.270, -93.462

Emergency manager reported quarter sized hail at 180th and Tripoli.

Hail, Black Hawk

When
April 15, 6:25 PM CST
Where
Black Hawk County, 1.47 mi SSE of Washburn
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.400, -92.260

Trained spotter reported nickel sized hail.

Hail, Warren

When
April 15, 6:26 PM CST
Where
Warren County, 0.86 mi NE of Milo
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
41.290, -93.440

Emergency manager reported quarter sized hail in the town of Milo.

Hail, Warren

When
April 15, 6:30 PM CST
Where
Warren County, 0.86 mi NE of Milo
Measured
1 in hail
Reported by
Social Media
Coordinates
41.290, -93.440

Public reported quarter sized hail via social media.

Hail, Black Hawk

When
April 15, 6:31 PM CST
Where
Black Hawk County, 0.69 mi N of Gilbertville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.430, -92.220

Trained spotter reported quarter sized hail.

Hail, Poweshiek

When
April 15, 6:36 PM CST
Where
Poweshiek County, 2.92 mi SW of Grinnell Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.690, -92.740

Trained spotter reported up to quarter sized hail.

Hail, Adair

When
April 15, 6:40 PM CST
Where
Adair County, 5.62 mi N of Rosserdale
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.480, -94.440

Trained spotter reported nickel to quarter size hail along I-80 at mile marker 86 near Menlo.

Hail, Marion

When
April 15, 6:54 PM CST
Where
Marion County, 0.52 mi W of Bewbern
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.230, -93.240

Trained spotter reported nickel to quarter sized hail on the north side of Melcher-Dallas.

Hail, Lucas

When
April 15, 6:54 PM CST
Where
Lucas County, 2.53 mi WSW of Oakley
Measured
1.25 in hail
Reported by
Social Media
Coordinates
41.082, -93.422

Public reported half dollar sized hail. Image relayed by WHOTV via social media.

Hail, Guthrie

When
April 15, 6:55 PM CST
Where
Guthrie County, 0.69 mi N of Stuart
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
41.510, -94.320

Emergency manager reported penny sized hail.

Hail, Poweshiek

When
April 15, 7:00 PM CST
Where
Poweshiek County, 2.07 mi N of Malcolm
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.730, -92.550

Trained spotter reported nickel to quarter sized hail. Time estimated from radar.

Hail, Mahaska

When
April 15, 7:08 PM CST
Where
Mahaska County, 4.66 mi E of New Sharon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.470, -92.580

Trained spotter reported quarter sized hail at his son's property. Time radar estimated.

Hail, Dallas

When
April 15, 8:27 PM CST
Where
Dallas County, 4.54 mi SSE of Hadden Hill
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.560, -93.794

Trained spotter reported dime to quarter sized hail at Mills Civic Parkway and Stagecoach Drive.

Hail, Jasper

When
April 15, 9:00 PM CST
Where
Jasper County, 0.52 mi W of Prairie City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.600, -93.240

Trained spotter reported pea to quarter sized hail ongoing at the time of report.

Hail, Marion

When
April 15, 9:48 PM CST
Where
Marion County, 4.63 mi NNE of Pella
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
41.480, -92.890

Trained spotter reported up to ping pong ball sized hail.

Hail, Marion

When
April 15, 11:05 PM CST
Where
Marion County, 1.48 mi SSW of Pella Muni Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.380, -92.960

Trained spotter reported quarter sized hail. Time estimated from radar.

Hail, Marion

When
April 15, 11:08 PM CST
Where
Marion County, 2.08 mi SE of Pella Muni Arpt
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
41.380, -92.920

Trained spotter reported up to half dollar sized hail.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2017Every state in 2017This day in weather historyWarnings in Iowa, April 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 687460, 687463, 687464, 687465, 687467, 687468, 687469, 687470, 687471, 687472, 687473, 687474, 687475, 687476, 687477, 687478, 687480, 687409, 687410, 687414, 687416, 687479, 687417, 687418, 687419, 687420, 687421, 687422, 687423, 687424, 687425, 687427, 687428, 687430, 687431, 687432, 687433, 687438, 687434, 687436, and more.